Jump to content

What are your experiences with anti depressants?


Recommended Posts

HI guys,

Ive suffered from depression since i was very young. I have discussed with my doctor about medication, I was wondering what others have experienced while being on medication.

Ive read that some people just feel numb, neither happy nor sad..

Ive also read that it makes some worse.

 

How has it affected your weight/appetite? ( Im in recovery for bulimia, and do not want to gain any more weight than bulimia has put on me)

 

Any other side effects?

 

Im hoping it will lift my mood a bit and make me less likely to binge and also make me less anxious and caught up in my head.

I'd love to hear your experiences!

 

Thanks

Link to comment
Share on other sites

My brother takes Prozac, I'm not sure if it's an anti-depressant but it's for his mental health. I don't see a difference in his behavior, except that he's become more social lately. People used to get him down. He has been gaining weight, but I don't think it's because of the medication. He's always been eating a lot. (He'll be 18 soon) Hope that helps.

Link to comment
Share on other sites

I've had very good experiences. I was on Zoloft for about 2 years between 2005-2007, and I've been on Cipralex (aka Lexapro) for about 5 months.

 

The worst side effects I've experienced are night sweats, occasional diarrhea, and some minor weigth gain.

 

I've never experienced a "fog" or "numbness". Generally you'll find that your mood lifts and your thoughts become less chaotic and anxious.

 

Definitely give them a try. Make sure to keep an open dialogue with your doctor about how how they make you feel. Some brands affect people differently, so you might not get prescribed the best brand for you right off the bat.

Link to comment
Share on other sites

I'm currently on my fourth anti-depressant. I tried three SSRIs before trying and SNRI (with a big gap in between).

 

Fluoxetine (Prozac) 20 mg: no side effects, but I didn't feel any different on it

Zoloft 50 mg: didn't feel any better, and also felt unable to cry even when I felt sad while I was on it, which bothered me

Lexapro 10 mg: did not really feel better, had very vivid dreams

 

now, Cymbalta 60mg: Feel a lot better, more optimistic, better able to bounce back from adversity, less anxious. No side effects.

 

I have never gained any weight while on any of them, never experienced any change in appetite (and have been able to lose weight through diet/exercise while on them), nor had any side effects other than the ones I've listed. There may have been some decrease in sex drive, but it's hard to tell what was the depression and what was the medicine (especially as I didn't feel any of the SSRIs worked).

Link to comment
Share on other sites

mixed reactions so far,. I suppose everyone is different and there is no one size fits all....

do anti depressants give you mood swings?

Do other people know you are on them?

I dont want anyone knowing, except very close people.

 

Does it affect your birth control pill -- if you are on one?

 

my theory is that taking anti depressants cant make me any more depressed than I am right now,.. so I guess the only way is up.

 

Thanks for all your replies

Link to comment
Share on other sites

I took them too after a burn out.Call it a cocktail of 3. Didnt feel much better.So i started to lower the doses on my own(you shouldnt).Week by week

and after 2 months i was off completely.I started to exercise..jogging was my best. Kept it going daily for 3 months..ate better and no junk food.Now im at the gym daily after a heart break.Exercising is the best medecine.At the same time it increases the melatonin and the testoterone.Find a good gym,tell your doctor you want off that " * * * * " .To help you even more,you can add meditation or yoga.Never again will i let a dr medicate me because im down or depressed about natural causes that life trows at me.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...